Hail, Lincoln
- When
- June 25, 9:30 PM CST to 9:32 PM CST
- Where
- Lincoln County, 5.54 mi WNW of Sylvan Grove
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.040, -98.480
A couple of thunderstorms hit parts of Central Kansas late at night on the 25th and continued until very early in the morning on the 26th. Two counties were hit: Lincoln & Saline and of the two, Lincoln was the harder hit county where golf ball-sized hail and 2 to 4 inch rains caused flash flooding in and around Sylvan Grove.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ICT wrote it up.
A couple of thunderstorms hit parts of Central Kansas late at night on the 25th and continued until very early in the morning on the 26th. Two counties were hit: Lincoln & Saline and of the two, Lincoln was the harder hit county where golf ball-sized hail and 2 to 4 inch rains caused flash flooding in and around Sylvan Grove.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 25, 5:43 PM CST, 3 hours 47 minutes earlier.
Area Forecast Discussion National Weather Service Wichita KS 643 PM CDT Tue Jun 25 2019 .SHORT TERM...(This evening through Friday night) Issued at 227 PM CDT Tue Jun 25 2019 Main forecast challenge will be convective trends over the next several hours. Storms are expected to develop along a weak surface boundary late this afternoon or early evening. Regional 88Ds and vis satellite show this boundary stretching from east of Goodland to near Hastings Nebraska, which is a bit further north than models originally projected. If this boundary ends up being the main focus for storms, then storm chances would be delayed for our forecast area. Corfidi vectors point south and southeast tonight, so where storms initially develop will play a major role in how much of our forecast area has a chance to be affected. Still feel the north and northeast portion of our forecast area has a chance tonight, especially if something can develop over south central Nebraska or northwest KS. Another scenario would be for storms to develop over northeast CO and move into central KS by around or after midnight. Any storms that are able to affect the area tonight would have a large hail and damaging wind threat. Return flow will remain over the Southern and Central Plains on Wed allowing for slightly above normal temps and muggy conditions. There is good model agreement in lifting an upper impulse out of the Central Rockies and across northern KS and southern Nebraska Wed evening. Current thinking is that storms associated with this feature will stay north of the forecast area. Upper ridging is expected to increase Thu into Fri from the southern High Plains into the Mid Mississippi Valley. This will bring a trend of above normal temps and continued moist low levels. .LONG TERM...(Saturday through Tuesday) Issued at 227 PM CDT Tue Jun 25 2019 Strong upper ridging is expected to persist through the weekend across the region which will finally allow for a prolonged drying out period. This setup looks to continue at least into the start of the next work week. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 641 PM CDT Tue Jun 25 2019 VFR is anticipated across the area this evening. There is a very small chance that we could see the cluster of storms across southern Nebraska propagate toward the area but confidence remains too low to mention in area TAFs at this time. Breezy southeast winds early this evening will diminish overnight before increasing again during the day on Wed. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 69 92 71 94 / 20 10 10 10 Hutchinson 68 93 71 94 / 20 10 10 10 Newton 69 92 70 93 / 20 10 10 10 ElDorado 70 91 70 91 / 20 10 10 10 Winfield-KWLD 70 91 71 92 / 20 10 10 10 Russell 65 95 71 96 / 20 10 10 10 Great Bend 67 94 71 96 / 20 10 10 0 Salina 67 94 71 96 / 20 10 10 10 McPherson 67 93 70 94 / 20 10 10 10 Coffeyville 70 90 70 91 / 20 10 10 10 Chanute 70 90 70 90 / 20 10 10 10 Iola 69 90 70 91 / 20 10 10 10 Parsons-KPPF 70 90 70 90 / 20 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...RBL LONG TERM...RBL AVIATION...MWM
Hazardous Weather Outlook National Weather Service Wichita KS 328 PM CDT Tue Jun 25 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-260900- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 328 PM CDT Tue Jun 25 2019 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight A few storms will be possible over central Kansas tonight. The stronger storms will be capable of half dollar size hail and 60 mph winds. River levels will remain high with some rivers in flood across the area. Please refer to the latest flood warnings and statements for the most up to date information. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A very warm and humid stretch of weather is expected Friday through at least Saturday. This will result in heat indices around 100 degrees each afternoon across much of the area. River levels will remain high with some river flooding continuing late into the week. Refer to the latest flood warnings and statements for the most up to date information. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible tonight across parts of central Kansas. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/ Lawson
Special Weather Statement
National Weather Service Wichita KS
1015 PM CDT Tue Jun 25 2019
KSZ033-048-260345-
Ellsworth KS-Lincoln KS-
1015 PM CDT Tue Jun 25 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
North central Ellsworth County in central Kansas...
Southern Lincoln County in central Kansas...
* Until 1045 PM CDT.
* At 1012 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm over Sylvan Grove, or 10 miles north
of Wilson...moving southeast at 25 mph.
* Hail up to the size of nickels...and wind gusts up to 50 mph will
be possible with this storm.
* Locations impacted include...
Ellsworth, Lincoln, Sylvan Grove, Westfall and Ellsworth Airport.
LAT...LON 3897 9794 3867 9822 3893 9849 3898 9849
3914 9837
TIME...MOT...LOC 0315Z 301DEG 20KT 3897 9840
BUTLERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1030 PM CDT TUE JUN 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL 3 ESE LUCAS 39.04N 98.48W
06/25/2019 M1.75 INCH LINCOLN KS TRAINED SPOTTER
&&
MWMThe Grand Island radar (KUEX), 142 km away, was scanning. The volume nearest the first event began at 03:31 UTC.
2 hail, 1 flood, 1 flash flood. Local standard time, as filed.
The flooding resulted in some stalled vehicles.
Kiowa Drive, located just west of Sylvan Grove School, was closed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2019Every state in 2019This day in weather historyWarnings in Kansas, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 841984, 841981, 841985, 841971.